It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-15-2013, 03:38 PM   #1
Junior Member
(female)
 
Join Date: Aug 2013
Posts: 14
CollegeAnt18 HB User
Arrow Reaction to thyroid medication and now swelling.

Hey everyone,

I was diagnosed with an underactive thyroid almost two months ago after going to the doctor for fatigue, cold intolerance, and menstrual irregularities. My TSH came back as 9.8 and my T4 levels were .80.

So far I have had no luck with the two medication I have tried. My GP put me on a trial supply of Synthroid, 37.5 mcg (half of a 75mcg) to see if it would help with my symptoms. I lasted 11 days before I started feeling lightheaded, anxious, and broke out in a rash across my stomach (not like hives; looked more like acne). He immediately told me to stop the medication.

A few weeks later after the rash went away, he had me try Armour Thyroid, 30mg (1/2 grain). It caused me to have headaches from day one, occasionally cause heart palpitations, and made me have hot flashes. I went back to the doctor on day 7 because my hands started to swell. He had me try reducing the Armour to 15mg (1/4 grain) to see if the swelling went down. He wasn't sure if it was the medication or just a symptom of my hypothyroid. I wound up calling 2 days later because the swelling spread to me feet, legs, and arms, and I was aching really bad. This was yesterday.

Today was my first day off of Armour and I do feel somewhat better, though the swelling has not went down any.

Has anyone had this happen to them?
Also, is there anything I can do for the swelling?

I will finally be seeing an endocrinologist next Friday to see if we can get to the bottom of why I have thyroid problems in the first place. Is there any medication I can suggest that I might have better luck with. I have heard that NatureThroid is hypoallergenic, but I don't know much more than that.

Thanks : )

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-15-2013, 07:37 PM   #2
Newbie
(female)
 
Join Date: Jun 2013
Posts: 2
bobbinlace HB User
Re: Reaction to thyroid medication and now swelling.

Sorry to hear that you are having such problems. While I haven't had any of those reactions, I have heard that binders and dyes used in the medications often are the cause bad reactions rather than the thyroid hormones themselves. Sometimes it takes trying a few different medications to figure out which one your body responds best to. Hang in there, and best of luck.

 
Reply With Quote
Old 08-19-2013, 12:34 PM   #3
Junior Member
(female)
 
Join Date: Aug 2013
Posts: 14
CollegeAnt18 HB User
Re: Reaction to thyroid medication and now swelling.

Thank you for your reply. Is it possible that the swelling I experienced from armour thyroid comes from the t3. I have heard that some people cannot handle the t3 from armour, though I wasn't sure what they meant.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (313), Reece (226), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (910), Titchou (859), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:58 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!